This is Dr. David
yes, sudden stoppage of steroids can lead to adrenal insufficiency.
but if he continued on his course of steroids this should be fine
why was he taking the prednisone for?
He was a long term, 20 years user, what are the symptoms, he died on the seventeenth day, he had mesenteric ischemia this led to a bowel infarction, it was misdiagnosed as an upper GI bleed, at times hey were not sure if it was upper or lower over the seventeen days. he had four peroids of Hypoension
I am sorry about your husband's passing.
adrenal insufficiency can lead to hypoglycemia (low blood sugar), dehydration, weight loss, and disorientation and weakness and fatigue.
his hypotension could also be possibly related to his lack of steroids.
steroids can help keep up blood pressure.
depending on how weak he was, loss of steroids for 2 days could have caused low blood pressure for two days.
He had steroids for Sarcoidosis and chronic eczema. He was admitted with a Upper GI Bleed which was treated but he continued to be very ill. His Post Mortem showed his Adrenal Gland was mildly Atropic.
with long term use of steroids, the adrenal glands will become atrophic
because his adrenal glands were no longer producing steroids.
because he was taking steroids orally chronically.
so two days without steroids would have caused his body to be without any steroids at all
and on the second day his blood pressure could have dropped
and his glucose levels could have dropped.
and this would have put him more at stress.
when patients go into the hospital, they are often given more steroids to help with excessive stress the body is on when they are admitted
so taking away steroids is a worse situation and doesn't help.
Thank you for your information.
you are welcome
let me know if you have questions.
if done, please leave positive feedback below
we only get credit for helping clients after positive feedback.
is my website if you need to reach me again.
thanks for using JustAnswer.com
do you have any other questions?
do you see the ratings area below?